Missouri, 2015

Flash Flooding and Flooding in Missouri, May 29 to 30, 2015

May 29 to 30, 2015 · NWS SGF · 45 events in 18 counties and zones

A squall line of thunderstorms produced localized wind damage and minor flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$410,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A squall line of thunderstorms produced localized wind damage and minor flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 29, 11:44 AM CST, 2 hours 53 minutes earlier.

Area forecast discussion, May 29, 11:44 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT Fri May 29 2015

.SHORT TERM...(Today and Tonight)
Issued at 308 AM CDT FRI MAY 29 2015

A very active weather pattern looks to continue for a few more days
across the region, with multiple rounds of thunderstorms through
Saturday.  Thankfully, confidence is increasing in a few dry days
late this weekend into early next workweek.

Starting out this morning, yet another area of elevated convection
is developing across northern Oklahoma and eastern Kansas, as a
relatively weak low level jet overspreads a 925-850 MB baroclinic
zone just southwest of the CWA.  Convection will continue to blossom
over this area through sunrise, lifting north and east with time. No
widespread severe weather is expected with this activity, though
periods of heavy rain and frequent lightning will be likely with any
thunderstorms.

Convection is then expected to expand in coverage through much of
the day today, with the approach of a few pieces of shortwave
energy currently to our west and southwest.  This increased upper
level support should result in fairly widespread showers and
thunderstorms through the day today.  Convection is then expected to
continue tonight, with weak height falls continuing to overspread
the region, along with the approach of a frontal boundary from the
northwest.  While a few isolated severe thunderstorms aren't
entirely out of the question today, the overall threat appears
rather low.  Of more concern will be multiple rounds of heavy rain
given relatively saturated soils.  Will continue to coordinate an
expansion of the Flash Flood Watch with surrounding offices; while
exact counties haven't quite been worked out yet, some expansion to
the east should be expected.

.LONG TERM...(Saturday through Thursday)
Issued at 308 AM CDT FRI MAY 29 2015

The aforementioned front looks to make slow progress into the
forecast area through the day Saturday, likely resulting in a slow
end to the rain from the northwest to the southeast during the
latter portion of the day.

That front should then be to our south by Sunday morning, resulting
in what is looking like a rather nice day, with cool temperatures
and lower dewpoints building into the area. Highs on Sunday may
struggle to reach 70 degrees in a few locations.

Warmer temperatures and more seasonable humidity will begin to
return the area during the middle of next week, but right now, it
appears that increasing heights aloft may keep widespread
precipitation chances at bay.  That will be a welcomed opportunity
to allow things to dry out a bit.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1239 PM CDT FRI MAY 29 2015

The storm system in place over the Ozarks will move slowly if at
all east into tonight as at combination of ample moisture,
instability and an area of low pressure combines to bring
additional rounds of rainfall to the region. The depth of the
moisture will bring MVFR to IFR ceilings and visibilities to the
region through Saturday morning. Some terminals may potentially
see LIFR conditions for brief periods if heavy rain moves over
location.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday evening FOR MOZ066-068>070-
     077>082-088>098-101>106.

KS...FLASH FLOOD WATCH through Saturday evening FOR KSZ073-097-101.

&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Hatch
Hazardous weather outlook, May 29, 1:39 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 PM CDT FRI MAY 29 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
239 PM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

SCATTERED THUNDERSTORMS WILL GRADUALLY BECOME MORE NUMEROUS THIS
AFTERNOON AS ACTIVITY MOVES NORTH FROM OKLAHOMA AND ARKANSAS.
INITIALLY DISCREET CELLS NEAR A WARM FRONT HAVE SHOWN ROTATION
AND A BRIEF TORNADO OR DAMAGING WINDS IS POSSIBLE PARTICULARLY
OVER FAR SOUTHWEST MISSOURI. SMALL HAIL WILL ALSO BE POSSIBLE WITH
STRONGER STORMS.

AN APPROACHING COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE
WILL ALSO AID IN THE DEVELOPMENT OF HEAVY RAINFALL LATE THIS
AFTERNOON AND TONIGHT OVER A LARGE PORTION OF THE AREA. FLOODING
WILL BE POSSIBLE WHERE PROLONGED HEAVY RAINFALL RATES OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN AND THUNDERSTORMS WILL CONTINUE EARLY SATURDAY...BEFORE
ENDING FROM NORTHWEST TO SOUTHEAST.

THUNDERSTORM CHANCES WILL INCREASE AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR SOUTHWEST
MISSOURI.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, May 29, 12:10 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT FRI MAY 29 2015

MOZ104-291845-
TANEY MO-
110 PM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 145 PM CDT...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF POWERSITE...OR 5 MILES
SOUTHEAST OF FORSYTH...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRADLEYVILLE...BROWNBRANCH...EDGEWATER
BEACH...FORSYTH...KIRBYVILLE...KISSEE MILLS...OZARK BEACH...POWERSITE
AND TANEYVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE AND LAKE TANEYCOMO.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3664 9317 3681 9303 3681 9277 3679 9276
      3664 9287 3654 9311
TIME...MOT...LOC 1811Z 214DEG 20KT 3664 9306

HATCH
Special weather statement, May 29, 1:53 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT FRI MAY 29 2015

MOZ101-292030-
MCDONALD MO-
253 PM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 330 PM
CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF NOEL...OR 12 MILES SOUTHWEST OF
PINEVILLE...MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ANDERSON...GOODMAN...LANAGAN...NOEL AND
PINEVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BIG
SUGAR CREEK STATE PARK.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.

LAT...LON 3676 9462 3675 9418 3649 9431 3650 9461
TIME...MOT...LOC 1954Z 194DEG 18KT 3645 9446

HATCH

The radar

The Tulsa radar (KINX), 110 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

24 flood, 10 flash flood, 7 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, McDonald

When
May 29, 2:37 PM CST
Where
McDonald County, 1.77 mi NW of Lanagan
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.620, -94.470

Pea to penny size hail was reported between Pineville and Lanagan.

Thunderstorm Wind, McDonald

When
May 29, 3:09 PM CST
Where
McDonald County, 0.69 mi S of Pineville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.590, -94.380

There was a report of lots of tree damage around Pineville.

Hail, Barry

When
May 29, 4:05 PM CST
Where
Barry County, 2.15 mi SSE of Butterfield
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.720, -93.890

Hail, Wright

When
May 29, 4:13 PM CST
Where
Wright County, 0.69 mi S of Mansfield
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
37.110, -92.580

Flash Flood, Newton

When
May 29, 4:15 PM CST to 6:15 PM CST
Where
Newton County, 1.77 mi SW of Mc Elhany to 1.81 mi SW of Mc Elhany
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.760, -94.420

A portion of County Line Road near Highway 59 was flooded and impassable.

Thunderstorm Wind, Wright

When
May 29, 4:25 PM CST
Where
Wright County, 0.88 mi NW of Norwood
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.130, -92.440

Several large tree limbs were blown down on Highway Y north of Highway 60.

Flash Flood, Lawrence

When
May 29, 5:00 PM CST to 7:00 PM CST
Where
Lawrence County, 0.56 mi SE of Mt Vernon to 0.61 mi SE of Mt Vernon
Cause
Heavy Rain
Reported by
Public
Coordinates
37.095, -93.823

There was minor street flooding in Mount Vernon with 6 inches of water flowing over Landrum Street.

Flood, Lawrence

When
May 29, 5:00 PM CST to 7:00 PM CST
Where
Lawrence County, 0.41 mi SSE of Mt Vernon to 0.46 mi SE of Mt Vernon
Cause
Heavy Rain
Reported by
Public
Coordinates
37.094, -93.828

There was minor street flooding on Landrum Street in Mount Vernon.

Flash Flood, Webster

When
May 29, 5:14 PM CST to 7:14 PM CST
Where
Webster County, 4.19 mi N of Diggins to 4.21 mi N of Diggins
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.230, -92.880

There was a foot of water over Pleasant Grove Road just east of Highway KK.

Thunderstorm Wind, Greene

When
May 29, 5:14 PM CST
Where
Greene County, 1.49 mi SSW of Ash Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.300, -93.590

A tree was blown down blocking Highway F and Farm Road 84.

Thunderstorm Wind, Greene

When
May 29, 5:17 PM CST
Where
Greene County, 1.79 mi ENE of Bois D Arc
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.260, -93.490

There was a report of some tree damage.

Thunderstorm Wind, Greene

When
May 29, 5:20 PM CST
Where
Greene County, 1.38 mi N of Bois D Arc
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.270, -93.520

Several trees were blown down at Highway 160 and Highway VV.

Thunderstorm Wind, Greene

When
May 29, 5:20 PM CST
Where
Greene County, 0.88 mi NE of Bois D Arc
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.260, -93.510

Several power lines were blown down.

Thunderstorm Wind, Greene

When
May 29, 5:20 PM CST
Where
Greene County, 0.69 mi N of Willard
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.310, -93.430

Power lines were blown down at the intersection of Highway 79 and Highway 94.

Flood, Lawrence

When
May 29, 6:00 PM CST to 8:00 PM CST
Where
Lawrence County, 2.64 mi NNE of Stotts City to 2.83 mi SSE of Rescue
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.135, -93.952

Highway 97 was closed at the Spring River due to flooding.

Flood, Greene

When
May 29, 7:00 PM CST to 10:00 PM CST
Where
Greene County, 4.43 mi N of Ebenezer to 4.4 mi N of Ebenezer
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.394, -93.324

Highway CC was closed east of Highway 13 due to flooding.

Flood, McDonald

When
May 29, 7:15 PM CST to 10:15 PM CST
Where
McDonald County, 3.17 mi SE of Bethlehem to 3.29 mi SE of Bethlehem
Cause
Heavy Rain
Property damage
$90,000
Reported by
Department of Highways
Coordinates
36.689, -94.088

Highway U was closed north of Mikes Creek south of Highway 76 because of flooding. There were several roads and low water crossings across McDonald County that sustained damage due to flood water. This report will contain the total damage estimates for the entire county.

Flash Flood, Webster

When
May 29, 7:29 PM CST to 9:29 PM CST
Where
Webster County, 1.49 mi NNE of Fordland to 1.42 mi NNE of Fordland
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.190, -92.940

County Road FF had about a foot of water over the road near Panther Creek.

Flash Flood, Greene

When
May 29, 7:31 PM CST to 9:31 PM CST
Where
Greene County, 3.19 mi ENE of Springfield Bar H Ar to 3.32 mi NE of Springfield Bar H Ar
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.202, -93.079

Over a foot of water was over Farm Road 134 at the James River.

Flood, Polk

When
May 29, 7:37 PM CST to 10:37 PM CST
Where
Polk County, 2.36 mi ESE of Cliquot to 2.21 mi ESE of Cliquot
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.687, -93.440

High water was over the road and up to a door of a residence at Highway 83 and 390th Street.

Flash Flood, Webster

When
May 29, 7:50 PM CST to 9:50 PM CST
Where
Webster County, 3.75 mi S of High Prairie to 3.72 mi S of High Prairie
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.246, -92.769

Route P was closed west of Highway C due to flooding.

Flash Flood, Webster

When
May 29, 7:52 PM CST to 9:52 PM CST
Where
Webster County, Diggins to 0.14 mi ESE of Diggins
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.870

Highway 60 was closed at Panther Creek due to flooding.

Flash Flood, Webster

When
May 29, 7:53 PM CST to 9:53 PM CST
Where
Webster County, 2.46 mi E of Compton to 2.58 mi E of Compton
Cause
Heavy Rain
Property damage
$260,000
Reported by
Department of Highways
Coordinates
37.236, -92.986

Highway KK was closed east of Compton Hollow Conservation Area due to flooding. There were several roads and low water crossings across Webster County that sustained damage due to flood water. This report will contain the total damage estimates for the entire county for this flood event.

Flood, Camden

When
May 29, 8:00 PM CST to 11:00 PM CST
Where
Camden County, 2.88 mi WNW of Stoutland to 2.71 mi WNW of Stoutland
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.839, -92.567

Route H was closed near Stoutland due to flooding.

Flood, Laclede

When
May 29, 8:00 PM CST to 11:00 PM CST
Where
Laclede County, Pease to 0.13 mi SSE of Pease
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.500, -92.630

Highway H was closed northwest of Stoutland due to flooding.

Flood, Hickory

When
May 29, 8:00 PM CST to 11:00 PM CST
Where
Hickory County, 0.81 mi WSW of Wheatland to 0.56 mi W of Wheatland
Cause
Heavy Rain
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
37.945, -93.433

Several roads and low water crossing sustained damage due to flood water. This report will contain the damage estimates for the entire county.

Flash Flood, Webster

When
May 29, 8:11 PM CST to 10:11 PM CST
Where
Webster County, 1.22 mi SW of Fordland to 1.21 mi SW of Fordland
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.160, -92.968

Highway PP was closed at Panther Creek just west of Fordland because of flooding.

Flash Flood, Webster

When
May 29, 8:30 PM CST to 10:30 PM CST
Where
Webster County, Olga to 0.29 mi SW of Olga
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.100, -92.920

Route Z was closed at the Finley River due to flooding.

Flood, Vernon

When
May 29, 8:34 PM CST to 11:34 PM CST
Where
Vernon County, 2.07 mi S of Deerfield to 2.45 mi S of Deerfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.800, -94.520

Westbound Highway KK was closed south of Deerfield because of flooding.

Hail, Howell

When
May 29, 8:52 PM CST
Where
Howell County, 0.69 mi S of Willow Spgs
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.990, -91.970

Flood, McDonald

When
May 29, 9:11 PM CST to 11:11 PM CST
Where
McDonald County, 0.55 mi E of Mc Natt to 0.46 mi E of Mc Natt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.730, -94.310

Highway CC was closed near Indian Creek because of flooding.

Flood, Polk

When
May 29, 9:12 PM CST to 11:12 PM CST
Where
Polk County, 1.03 mi ESE of Van to 0.88 mi SE of Van
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.564, -93.283

Highway YY was closed west of Highway H because of flooding.

Flood, Wright

When
May 29, 9:21 PM CST to 11:21 PM CST
Where
Wright County, 4.16 mi NE of Mansfield to 4.23 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.166, -92.531

Highway AB was closed at Wolf Creek due to flooding.

Flood, Douglas

When
May 29, 10:08 PM CST to May 30, 12:08 AM CST
Where
Douglas County, 2.36 mi W of Ava Muni Meml Arpt to 2.21 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.969, -92.723

Highway Y was closed at Cowskin Creek due to flooding.

Flood, Douglas

When
May 29, 10:12 PM CST to May 30, 12:12 AM CST
Where
Douglas County, 1.61 mi ENE of Ava to 1.56 mi ENE of Ava
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.955, -92.622

Highway FF was closed east of Ava near Hunter Creek because of flooding.

Flood, Douglas

When
May 29, 10:15 PM CST to May 30, 12:15 AM CST
Where
Douglas County, 1.41 mi SSE of Olathe to 1.53 mi S of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.011, -92.522

Highway U was closed at Bryant Creek because of flooding.

Flood, Laclede

When
May 30, 12:23 AM CST to 3:23 AM CST
Where
Laclede County, Pease to 0.24 mi SW of Pease
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.500, -92.630

Highway J was closed at Parks Creek because of flooding.

Flood, Jasper

When
May 30, 7:00 AM CST to 10:00 AM CST
Where
Jasper County, 2.22 mi NNE of Reeds to 1.96 mi NNE of Reeds
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.148, -94.150

State Highway 37 was closed due to flooding.

Flood, Ozark

When
May 30, 7:30 AM CST to 10:30 AM CST
Where
Ozark County, 2.76 mi ENE of Rockbridge to 2.83 mi ENE of Rockbridge
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.788, -92.371

State Highway 95 was closed due to water over the roadway.

Flood, Wright

When
May 30, 9:25 AM CST to 12:25 PM CST
Where
Wright County, 1.74 mi WNW of Rayborn to 2 mi WNW of Rayborn
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.312, -92.398

State Highway E was closed due to flooding.

Flood, Wright

When
May 30, 9:25 AM CST to 12:25 PM CST
Where
Wright County, 1.76 mi N of Jerktail to 1.72 mi N of Jerktail
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.445, -92.444

State Route Z was closed because of flooding.

Flood, Jasper

When
May 30, 9:48 AM CST to 12:48 PM CST
Where
Jasper County, 0.55 mi E of Alba to 0.68 mi ESE of Alba
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.230, -94.420

State Highway O was closed due to flooding.

Flood, Oregon

When
May 30, 11:15 AM CST to 2:15 PM CST
Where
Oregon County, 0.83 mi W of Couch to 1.01 mi W of Couch
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.602, -91.395

Highway A at Fredrick Creek was closed due to high water.

Flood, Shannon

When
May 30, 12:00 PM CST to 3:00 PM CST
Where
Shannon County, 5.14 mi ESE of Munsett to 5.53 mi ESE of Munsett
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.090, -91.244

The low water crossing at Highway H along Rocky Creek was closed due to flooding.

Flood, Shannon

When
May 30, 12:00 PM CST to 2:00 PM CST
Where
Shannon County, 4.78 mi SE of Munsett to 4.7 mi NE of Winona
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.070, -91.270

The low water crossing at Rocky Creek on Highway H was closed due to flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569442, 569443, 569452, 569451, 569181, 569450, 569182, 569417, 569183, 569445, 569444, 569446, 569447, 569448, 569418, 569419, 569420, 569185, 569411, 569421, 569412, 569413, 569414, 569422, 569423, 570575, 569415, 569416, 569424, 569449, 569425, 569426, 569427, 569428, 569429, 569430, 569431, 569432, 569433, 569434, and more.